Alert archive / Nebraska / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Feb 18, 2014, 11:53 AM CST for 13 counties in Nebraska. It took effect at Feb 18, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2014, 11:53 AM CST (17:53 UTC)
- In effect from
- Feb 18, 2014, 12:00 PM CST
- Expired
- Feb 18, 2014, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Seward County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 104 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2765 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505 WWUS83 KOAX 181753 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1153 AM CST TUE FEB 18 2014 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .THE COMBINATION OF VERY WARM TEMPERATURES...DRY VEGETATION AND GUSTY NORTHWEST WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS PARTS OF EASTERN NEBRASKA. AFTERNOON RELATIVE HUMIDITY WILL FALL TO BELOW 20 PERCENT IN MUCH OF THIS AREA. NEZ011-012-016>018-030>032-042-043-050-065-078-190000- /O.NEW.KOAX.FW.W.0001.140218T1800Z-140219T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- COLFAX-BUTLER-SEWARD-SALINE- 1153 AM CST TUE FEB 18 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR GUSTY NORTHWEST WINDS...DRY FUELS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 011...012...016...017... 018...030...031...032...042...043...050...065 AND 078. * WIND...NORTHWEST WIND 15 TO 25 MPH THIS AFTERNOON. * HUMIDITY...SEVERAL HOURS WITH RELATIVE HUMIDITY AT OR BELOW 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ FOBERT
1 follow-up statement
981 WWUS83 KOAX 190012 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 612 PM CST TUE FEB 18 2014 NEZ011-012-016>018-030>032-042-043-050-065-078-190115- /O.EXP.KOAX.FW.W.0001.000000T0000Z-140219T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- COLFAX-BUTLER-SEWARD-SALINE- 612 PM CST TUE FEB 18 2014 ...RED FLAG WARNING HAS EXPIRED... WHILE GUSTY NORTHWEST WINDS WILL CONTINUE INTO THE EVENING...HUMIDITIES HAVE RISEN SHARPLY LATE THIS AFTERNOON AND EARLY EVENING. THUS THE RED FLAG WARNING WAS ALLOWED TO EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Feb 18, 5:05 AM CST, 6 hours 48 minutes earlier.
Area forecast discussion, Feb 18, 5:05 AM CST, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 505 AM CST TUE FEB 18 2014 .SHORT TERM...(TODAY THROUGH THURSDAY NIGHT) ISSUED AT 351 AM CST TUE FEB 18 2014 MAIN FORECAST CHALLENGE WILL BE TEMPERATURES TODAY AND WEDNESDAY... THEN FOCUS TURNS TO PCPN CHANCES/TYPE WEDNESDAY NIGHT INTO EARLY THURSDAY. A VERY MILD DAY IS EXPECTED AS STRONG 850MB WARM AIR ADVECTION CONTINUES THROUGH THE OVERNIGHT. SOUTHWESTERLY WINDS AT THE SFC SHOULD ALLOW FOR STRONG MIXING EARLY TODAY WITH NEAR 60 LIKELY IN MOST AREAS...WITH READINGS POSSIBLY A COUPLE OF DEGREES WARMER IN OUR SOUTHWEST. A WEAK SHORTWAVE TROUGH CURRENTLY MOVING THROUGH IDAHO WILL CONTINUE TO PUSH INTO THE NORTHERN PLAINS BY EARLY AFTERNOON. THIS WILL PUSH A COLD FRONT THROUGH THE AREA THIS AFTERNOON WHICH WILL COME THROUGH DRY WITH ONLY A FEW CLOUDS EXPECTED. WEAK HIGH PRESSURE WILL QUICKLY PASS OVER THE REGION OVERNIGHT ALLOWING RETURN SOUTHERLY FLOW BY WEDNESDAY MORNING. STRONG 850MB WARM AIR ADVECTION WILL DEVELOP BY WEDNESDAY MORNING BUT MIXING WILL NOT BE AS STRONG AS TODAY WITH A MORE SOUTHERLY SFC COMPONENT AS COMPARED TO SOUTHWESTERLY TODAY. MEANWHILE...A STRENGTHENING MID LEVEL TROUGH WILL BE MOVING ACROSS THE ROCKIES WITH A LEE SIDE SFC LOW DEEPENING ACROSS THE HIGH PLAINS OF COLORADO. ISENTROPIC LIFT AHEAD OF THIS LOW WILL DEVELOP WARM AIR ADVECTION REGIME SHOWERS AND EVEN A FEW THUNDERSTORMS ACROSS EASTERN KANSAS AND MISSOURI WEDNESDAY EVENING AS THETA-E AXIS NOSES INTO SOUTHERN IOWA. SOME OF THESE CONVECTIVE SHOWERS COULD SPREAD NORTH INTO OUR CWA...CLIPPING OUR SOUTHEASTERN COUNTIES AS A STRENGTHENING SOUTHWESTERLY NOCTURNAL LOW LEVEL NOSES INTO SOUTHERN IOWA. IN ADDITION...A SECONDARY AREA OF PRECIPITATION WILL BE ONGOING IN ASSOCIATION WITH STRONG MID LEVEL FRONTOGENESIS MOVING EAST ACROSS WESTERN NEBRASKA AND KANSAS AHEAD OF THE APPROACHING UPPER SHORTWAVE TROUGH. THIS WILL SPREAD PRECIPITATION INTO THE FORECAST AREA LATE WED EVE ALONG WITH A SFC COLD FRONT. STRONG 850MB WINDS AND UNIDIRECTIONAL FLOW DOWN TO THE SFC WILL HELP TO MIX THESE STRONGER WINDS TO THE SFC. GIVEN FORECAST QPF VALUES AND USING ROUGHLY AN 11:1 SNOW/LIQUID RATIO WOULD GIVE THE AREA A QUICK 1-2 INCHES OF SNOW IN ADDITION TO STRONG NORTHWEST WINDS. THE SWITCH OVER WILL OCCUR FROM WEST TO EAST WITH THE TURN OVER FROM RAIN TO SNOW AT OFK AROUND 06-09Z...WITH OMA AND LNK AROUND 09-12Z. THIS WOULD MAKE FOR ANOTHER MESSY MORNING COMMUTE. THE CHANGE OVER FROM RAIN TO SNOW LOOKS QUICK...WITH LITTLE IN THE WAY OF MUCH MIXED PCPN. THE SYSTEM QUICKLY PUSHES EAST AND OUT OF THE AREA BY 18Z THURSDAY. HAVE LOWERED HIGHS QUITE A BIT ON THURSDAY WITH STRONG COLD AIR ADVECTION SPILLING IN BEHIND THIS SYSTEM. .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 351 AM CST TUE FEB 18 2014 500 MB PATTERN AT THE START OF THIS PERIOD FEATURES A BROAD TROUGH OVER THE CONUS AND A RIDGE FROM THE EASTERN PACIFIC UP INTO ALASKA. THE RIDGE SHOULD BUILD EASTWARD TROUGH MONDAY WHILE THE SOUTHERN PART OF THE TROUGH FILLS...LEAVING OUR AREA IN FAST WEST/NORTHWEST FLOW. IN GENERAL...THE MODELS ARE IN GOOD AGREEMENT WITH THE LARGE SCALE FEATURES. HOWEVER...AS YOU WOULD EXPECT WITH THIS PATTERN... THERE ARE TIMING DIFFERENCES ON THE SHORTWAVE PASSAGES AND PCPN CHANCES. WILL INCLUDE SOME SMALL POPS SATURDAY INTO SUNDAY...BUT BOTH THE GFS AND ECMWF AGREE THAT CHANCES ARE BETTER SUNDAY NIGHT INTO MONDAY. THE 00Z GFS APPEARS A BIT OVERDONE WITH ITS QPF...BUT A FEW INCHES OF SNOW ARE POSSIBLE ESPECIALLY ACROSS THE NORTHERN PART OF THE FORECAST AREA. THE ECMWF MOVES THE SNOW OUT QUICKER...BY LATE MONDAY NIGHT...WHICH LOOKS BETTER. TEMPERATURES WILL TURN COLDER WITH HIGHS MAINLY IN THE 30S SATURDAY INTO SUNDAY...THEN MOSTLY 20S MONDAY INTO TUESDAY. && .AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 505 AM CST TUE FEB 18 2014 WINDS WILL BE THE PRIMARY FORECAST CONCERN. KEPT MENTION OF SOME LOW LEVEL WIND SHEAR INTO MID MORNING. SOUTHWEST WINDS WILL BE SHIFTING TO NORTHWEST AND INCREASING LATER TODAY AS A FRONT MOVES THROUGH...THEN WINDS DECREASE THIS EVENING. VFR CONDITIONS ARE EXPECTED INTO WEDNESDAY MORNING. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...KERN LONG TERM...MILLER AVIATION...MILLER
Hazardous weather outlook, Feb 18, 8:35 AM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 835 AM CST TUE FEB 18 2014 NEZ011-012-015>018-030>034-042>044-050-065-078-190445- KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SEWARD-SALINE- 835 AM CST TUE FEB 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH CATEGORY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MIX OF RAIN AND ACCUMULATING SNOW IS POSSIBLE EARLY THURSDAY MORNING. A STORM SYSTEM WILL BEGIN TO MOVE INTO THE PLAINS WEDNESDAY AFTERNOON BRINGING SHOWERS AND A FEW EMBEDDED NON SEVERE THUNDERSTORMS INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WEDNESDAY EVENING. AS THE STORM SYSTEM STRENGTHENS WEDNESDAY NIGHT...THE PRECIPITATION WILL BECOME MORE WIDESPREAD AND RAIN WILL CHANGE OVER TO SNOW FROM WEST TO EAST. THIS CHANGE OVER IS EXPECTED TO OCCUR AT NORFOLK JUST AFTER MIDNIGHT...WITH A CHANGE OVER AT LINCOLN AND OMAHA AFTER 3 AM. ACCUMULATING SNOW OF AROUND A COUPLE INCHES IS POSSIBLE THROUGH THURSDAY MORNING. IN ADDITION...THIS STORM SYSTEM WILL BE ACCOMPANIED BY GUSTY NORTHWEST WINDS. THURSDAY MORNING COMMUTERS WILL WANT TO STAY TUNED TO UPDATED FORECASTS REGARDING THIS STORM SYSTEM. THERE ARE ADDITIONAL CHANCES FOR LIGHT SNOW SATURDAY NIGHT AND SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. IAZ043-055-056-069-079-080-090-091-NEZ045-051>053-066>068-088>093- 190445- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-WASHINGTON-SAUNDERS-DOUGLAS-SARPY-LANCASTER-CASS-OTOE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 835 AM CST TUE FEB 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MIX OF RAIN AND ACCUMULATING SNOW IS POSSIBLE EARLY THURSDAY MORNING. A STORM SYSTEM WILL BEGIN TO MOVE INTO THE PLAINS WEDNESDAY AFTERNOON BRINGING SHOWERS AND A FEW EMBEDDED NON SEVERE THUNDERSTORMS INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WEDNESDAY EVENING. AS THE STORM SYSTEM STRENGTHENS WEDNESDAY NIGHT...THE PRECIPITATION WILL BECOME MORE WIDESPREAD AND RAIN WILL CHANGE OVER TO SNOW FROM WEST TO EAST. THIS CHANGE OVER IS EXPECTED TO OCCUR AT NORFOLK JUST AFTER MIDNIGHT...WITH A CHANGE OVER AT LINCOLN AND OMAHA AFTER 3 AM. ACCUMULATING SNOW OF AROUND A COUPLE INCHES IS POSSIBLE THROUGH THURSDAY MORNING. IN ADDITION...THIS STORM SYSTEM WILL BE ACCOMPANIED BY GUSTY NORTHWEST WINDS. THURSDAY MORNING COMMUTERS WILL WANT TO STAY TUNED TO UPDATED FORECASTS REGARDING THIS STORM SYSTEM. THERE ARE ADDITIONAL CHANCES FOR LIGHT SNOW SATURDAY NIGHT AND SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. FOBERT
Nearby
Red Flag Warnings in Nebraska, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.